After Stopping Clonazepam, Where Was Your Tinnitus Loudness Level?

Discussion in 'Support' started by Selah1281, Jul 22, 2019.

    1. Selah1281

      Selah1281 Member Benefactor

      Tinnitus Since:
      06/2019
      Cause of Tinnitus:
      Unknown
      So when my tinnitus began last month within a few days it was horribly loud the majority of the time. Probably like 8/10 on a 1 to 10 scale.

      After going to a psychiatrist he gave me Clonazepam which has quieted the tinnitus completely at times, lowered it in general to when it is occurring to a level of about 2-3/10 and made my hyperacusis unnoticeable other than one incident in the first thread I posted a few days ago.

      I’ve seen the threads about spikes after withdrawal from meds and whatnot. What I’m wondering is if after those subsided anyone’s level was quieter than it initially was. I don’t want to continue on benzos long term but honestly I’m in fear of going back to the level it was at initially.

      And I’m not implying quieter because they took a medicine for a period of time. I mean just in general like maybe it subsided some naturally while you were medicated.
       
      • Good Question Good Question x 1
    2. AUTHOR
      AUTHOR
      Selah1281

      Selah1281 Member Benefactor

      Tinnitus Since:
      06/2019
      Cause of Tinnitus:
      Unknown
      Anyone have any input? Thanks in advance.
       
    3. Michael B
      Supportive

      Michael B Member Benefactor

      Location:
      San Diego, CA
      Tinnitus Since:
      2011
      Cause of Tinnitus:
      Stupidity
      Selah, you were prescribed the medication because you and your doctor thought you'd benefit from it. It worked, it helped you get through the first few weeks and you are right to now consider weening off of it. If you are taking it regularly, I suggest talking to your doctor on how to actually do that so that it will have the least negative effort on your tinnitus. There's a good chance that your tinnitus will eventually subside naturally as it does for many. But at the same time you might consider talking to your doctor about using the medication on an as needed basis. That will be up to you. Good luck and keep us informed.

      Mike
       
      • Like Like x 1
    4. Lynny

      Lynny Member

      Tinnitus Since:
      December 2018
      Cause of Tinnitus:
      Unknown, possibly stress
      There’s a great chance it wasn’t the medication that lowered it, it’s actually pretty much the norm for tinnitus to fade within 6 months after onset. Of course, a bunch of us are the unlucky ones who’s t stuck around but really it might just be your ears getting a little better, and your t will often fluctuate in the first few months. If you do stop taking the meds I (but your doctor probably too) recommend tapering off, definitely not going cold turkey.

      I wish you all the best!

      Lynny
       
    5. AUTHOR
      AUTHOR
      Selah1281

      Selah1281 Member Benefactor

      Tinnitus Since:
      06/2019
      Cause of Tinnitus:
      Unknown
      No unfortunately not. My tinnitus was raging. When I took the Clonazepam it made a noticeable difference with the first dose. Night and day difference. I’m hoping once I go off for a reduction in intensity lol.

      I wish you the best too!
       
    6. Lynny

      Lynny Member

      Tinnitus Since:
      December 2018
      Cause of Tinnitus:
      Unknown, possibly stress
      Ah, that sucks. Perhaps it has to do with the level of anxiety you’re experiencing without them? What does your doctor think? What are the possibilities in terms of continuing taking them in small doses, just to keep the t at bay?
       
    7. AUTHOR
      AUTHOR
      Selah1281

      Selah1281 Member Benefactor

      Tinnitus Since:
      06/2019
      Cause of Tinnitus:
      Unknown
      Could be. Anxiety definitely through the roof, but they really don’t seem to help with the anxiety to be honest. Just quiet the tinnitus. I did a battery of psychological tests at the psychiatrists office. Waiting on the results. Then they’ll probably want to prescribe something else. He mentioned lamictal. Idk. I honestly hate medication in general and have a lot of adverse or paradoxical reactions to things so I’m not optimistic. I’m going to be following up this week.

      Definitely had a lot of negatives going on in my life when the tinnitus started and I had a CT scan and they found bilateral osteomas in my inner auditory canal, which could be a physical cause of the tinnitus. It would mean neurosurgery to get them removed. Actually to get them both removed would be two neurosurgeries. The doctor considers my right ear to be the symptomatic one even though I have some tinnitus periodically and hyperacusis in my left ear. So that’s the one he wants to operate on. Pretty scared about that. I’ve had tinnitus almost 3 months now. Debating if I should wait till at least 6 month mark for surgical intervention. Because if the osteomas aren’t the cause I basically had major surgery for nothing. And the risks are damaging my hearing, going deaf in the ear they operate on, facial nerve damage, etc. so pretty intimidating.
       
    8. John Mahan

      John Mahan Member

      Location:
      US
      Tinnitus Since:
      2016
      Cause of Tinnitus:
      unknown
      I have limited input but will respond because my doctor prescribed it to me. So grateful he did.

      I almost never take it. It is my security blanket. Sometimes my tinnitus spikes and I can't sleep. It brings me down off the ledge. It has been a huge positive. It lowers my T. Seems to even into the next day.

      I don't tempt fate. I am not a big med taking guy. I take only as needed. You may be OK on a steady diet but I am in the better to be safe versus sorry camp with all the conversation about benzos and T on this forum. No doubt some of it true.;)

      My opinion...and only an opinion is, if it lowers your T like it does for me, if you take it once in a while and only as needed you are good. Has been for me. Very sparingly.

      All I know about it and good luck.
       

Share This Page

Loading...